New Jersey, 2012Damaging Wind in New Jersey, September 22, 2012
September 22, 2012 · NWS OKX · 1 event in 1 county or zone
A line of showers and thunderstorms moved through during the evening ahead of a cold front. The line contained embedded strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moved through during the evening ahead of a cold front. The line contained embedded strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 22, 6:23 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 22, 6:23 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
723 PM EDT SAT SEP 22 2012
.SYNOPSIS...
A COLD FRONT PASSES THROUGH TONIGHT FOLLOWED BY HIGH PRESSURE
BUILDING IN THROUGH MONDAY...AND SLIDING EAST OF THE REGION TUESDAY
INTO TUESDAY NIGHT. A COLD FRONT APPROACHES FROM THE WEST
WEDNESDAY...THEN MOVES ACROSS THE TRI- STATE WEDNESDAY
NIGHT...FOLLOWED BY CANADIAN HIGH PRESSURE BUILDING IN THROUGH THE
END OF THE UPCOMING WORK WEEK. A FRONTAL SYSTEM MAY AFFECT THE
AREA FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A COLD FRONT PASSES THROUGH DURING THIS EVENING. WIDELY SCATTERED
SHRA/TSRA ALONG A SEABREEZE FRONT ACROSS NE NJ ARE EXPECTED TO
CONTINUE WEAKENING OVER THE NEXT HOUR OR SO. THE MAIN CONCERN IS
WITH A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS ALONG/AHEAD OF
THE COLD FRONT. THIS LINE IS EXPECTED TO ENTER WESTERN ORANGE
COUNTY SHORTLY...THEN WORK ITS WAY TO THE NYC METRO BY AROUND
830-900 PM. WITH A TONGUE OF MARGINAL LOW-LEVEL INSTABILITY
ADVECTED INTO THE REGION AHEAD OF THE FRONT AND STRONG WIND
FIELDS...MAIN CONCERN IS ISOLATED STRONG TO SEVERE STORMS
PRODUCING STRONG WIND GUSTS WITHIN THE LINE. THE LINE IS EXPECTED
TO GRADUALLY WEAKEN ONCE IT PASSES THROUGH THE NYC AREA DUE TO
DIMINISHING INSTABILITY.
ACROSS EASTERN ZONES...A FAVORABLY POSITIONED UPPER JET COUPLET
PRESENT BY THIS TIME...PVA AHEAD OF AN APPROACHING MID LEVEL
SHORTWAVE...AND LIFT FROM THE FRONT PASSING THROUGH...CANNOT RULE
OUT AT LEAST SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS FOR
OUR EASTERN ZONES FOR THE FEW HOURS AFTER SUNDOWN.
PWATS ARE NOT EXPECTED TO BE TOO IMPRESSIVE AND STORMS WILL BE
MOVING RELATIVELY QUICKLY...SO ANY FLOODING IMPACTS WILL LIKELY BE
LIMITED TO LOCALIZED MINOR FLOODING OF URBAN/POOR DRAINAGE AREAS.
BY MIDNIGHT...MAINLY JUST CT AND LI ARE EXPECTED TO HAVE ANY
REMAINING THREAT OF SHOWERS. DRYING HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT OVERNIGHT.
THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC BEACHES INTO THIS
EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD IN ON SUNDAY. WITH SUFFICIENT
MOISTURE AND A CYCLONIC FLOW ALOFT...SOME CLOUDS ARE EXPECTED TO POP
UP IN THE AFTERNOON...BUT IT SHOULD REMAIN PARTLY TO MOSTLY SUNNY
OVERALL. A MAV/NAM MOS BLEND LOOKED GOOD FOR HIGHS. WITH LIGHT WINDS
AND A MOSTLY CLEAR SKY SUNDAY NIGHT...TEMPERATURES ARE EXPECTED TO
DROP INTO THE UPPER 30S ACROSS PORTIONS OF THE NW ZONES AND THE PINE
BARRENS REGION.
FOR MONDAY...HIGH PRESSURE REMAINS IN CONTROL...BUT A PRETTY POTENT
SHORTWAVE IS PROGGED TO MOVE THROUGH IN THE MORNING TO EARLY
AFTERNOON HOURS. MOISTURE LOOKS TO BE LACKING FOR A MENTION OF
SHOWERS...SO WILL JUST GO WITH SOME CLOUD COVER. AGAIN...NOT
EXPECTING BROKEN OR OVERCAST CONDITIONS SO IT SHOULD BE ANOTHER DAY
WITH PLENTY OF SUNSHINE. BASED ON 850 TEMPS OF 3-4C...A BLEND OF THE
MAV AND NAM MOS...WEIGHTED TOWARDS THE COOLER MAV NUMBERS WAS USED.
DRY AND COOL CONDITIONS CONTINUE INTO MONDAY NIGHT. NO CONCERNS OF
FROST FORMATION ACROSS THE FAR NW ZONES JUST YET.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES ON
SUNDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MEAN UPPER TROUGHING ACROSS THE NE DURING THE MIDWEEK PERIOD WILL
GIVE WAY TO BRIEF ZONAL FLOW TO END THE WEEK...WITH A LIKELY RETURN
TO TROUGHING FOR THE WEEKEND.
BREEZY BUT DRY AND SEASONABLY MILD CONDITIONS LIKELY ON TUESDAY AS
EAST COAST HIGH PRESSURE SLIDES EAST.
DIFFERENCES CONTINUE IN TIMING AND DEPTH OF A TROUGH EXPECTED TO
CROSS THE AREA WED/THU. OPERATIONAL GFS STILL A BIT MORE PROGRESSIVE
THAN ECMWF/CAN/GFS ENSEMBLE MEAN...ALTHOUGH THERE IS QUITE A BIT OF
VARIABILITY AMONGST MEMBERS OF GFS ENSEMBLE. AS A RESULT WILL KEEP
CONTINUITY WITH GOING FORECAST...WITH BEST CHANCE OF SHOWER ACTIVITY
WED AFTERNOON INTO WED NIGHT WITH APPROACH AND CROSSING OF COLD
FRONT. MOST SOLUTIONS PUSH THE COLD FRONT THROUGH BY THURSDAY
MORNING...SO HAVE TRENDED TO A DRY FORECAST FOR THURSDAY. THERMAL
PROFILES ARE NOT INDICATIVE OF THUNDERSTORM DEVELOPMENT. A
STRENGTHENING SOUTHERLY FLOW AHEAD OF THE COLD FRONT SHOULD
RESULT IN A BREEZY BUT WARM DAY ON WEDNESDAY.
CANADIAN HIGH PRESSURE EXPECTED TO BUILD IN THE WAKE OF THE COLD
FRONT...WITH DRY AND SLIGHTLY BELOW SEASONABLE TEMPS FOR THURS AND
FRI.
THEN FORECAST UNCERTAINTY EXISTS FOR THE WEEKEND AS SEVERAL NORTHERN
STREAM SHORTWAVES COULD PLAY A ROLE IN THE EVOLUTION OF A DEVELOPING
OHIO VALLEY/EAST COAST TROUGH. THE TREND IS TOWARDS UNSETTLED
WEATHER FOR THE WEEKEND AS ANY TROUGHING DEVELOPING TO THE WEST
WOULD LIKELY ALLOW A STATIONARY FRONT TO THE SOUTH TO BEGIN TO LIFT
NORTH AND INCREASING CHANCES FOR RAIN. HAVE INTRODUCED SLIGHT CHANCE
POPS FOR THE WEEKEND FOR NOW BASED ON THIS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT OVER CNTRL NY STATE AND ERN PA WILL PASS THRU THE
REGION TNGT.
LEADING LINE OF SHRA AND TSTMS APPROACHING KSWF. THIS LINE
CONTINUES TO TRACK EWD AT AROUND 22KT. TEMPO HAS BEEN INCLUDED FOR
ALL TAFS FOR THIS LINE. INTENSITY IS EXPECTED TO WEAKEN AFT THEY
REACH THE CITY...THEREFORE ONLY SHRA FCST FOR ERN ARPTS.
MVFR CONTINUES ACROSS ERN ARPTS TIL THE FRONT CLEARS. MVFR
POSSIBLE ALL AREAS WITH THE PCPN THIS EVE.
CONDITIONS IMPROVE TO VFR OVERNIGHT AND CONTINUE THRU SUN.
ENHANCED JET WILL CONTINUE TO IMPACT KJFK AND KLGA TIL THE FRONT
REACHES THE AREA. ELSEWHERE...LIGHTER S TO SE WINDS EXPECTED
PRE-FRONTAL.
VARIABILITY IN THE WIND FIELD CAN BE EXPECTED INVOF SHRA/TSTMS
THIS EVE.
WINDS SHIFT TO THE W THEN NW BEHIND THE FRONT. COULD SEE SOME
GUSTS UP TO 20KT. NW WINDS CONTINUE THRU THE DAY ON SUN. WEAKENING
WINDS ALOFT SHOULD RESULT IN DIMINISHING GUST POTENTIAL SO HAVE
NOT INCLUDED IN THE TAFS ATTM.
OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT-WEDNESDAY...VFR.
.WEDNESDAY NIGHT AND THURSDAY...A COLD FRONT WILL PUSH ACROSS THE
REGION. CHANCE OF SUB-VFR CONDITIONS WITH ANY PRECIPITATION.
&&
.MARINE...
SCA REMAINS POSTED FOR THE OCEAN ZONES TONIGHT. HAVE TRIMMED BACK
THE ENDING TIME HOWEVER AS WAVEWATCH APPEARS TO BE HANGING ONTO 5FT
WAVES FOR TOO LONG...AND BASED ON WHAT IS FORECAST AT THE TOP OF THE
MIXED LAYER...GUSTS OF 25KT OR HIGHER SHOULD NOT LAST MUCH BEYOND
THE LATE NIGHT HOURS...IF AT ALL IN SOME CASES. SO WILL GO WITH AN
ENDING TIME OF TONIGHT FOR ANZ355...AND AT NOON ON SUNDAY FOR ANZ353
AND ANZ350. SO BY SUNDAY AFTERNOON...LOOKING AT THE LIKELIHOOD OF
SUB-SCA CONDITIONS FOR ALL OF OUR WATERS. MORE TRANQUIL CONDITION
SETTLE IN ON MONDAY WITH THE CENTER OF HIGH PRESSURE MOVING CLOSER.
SUB SCA CONDS EXPECTED ON TUES AS HIGH PRESSURE SLOWLY SLIDES EAST.
A TIGHTENING GRADIENT WILL HAVE S/SW FLOW STRENGTHENING TUE INTO WED
AHEAD OF A COLD FRONT...WITH MARGINAL SCA CONDS POSSIBLE WED INTO
WED NIGHT.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIPITATION (0.5 INCHES OR GREATER)...IS
NOT EXPECTED THROUGH THE FORECAST PERIOD.
THE PASSING OF THE COLD FRONT IS FORECAST TO PRODUCE UP TO A THIRD
OF AN INCH OF BASIN AVERAGE RAINFALL...HIGHEST OVER THE HUDSON
VALLEY AND ADJACENT AREAS. HOWEVER WITH PRECIPITABLE WATERS FORECAST
NEAR 1.25 INCHES AHEAD OF THE FRONT...LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH ANY STRONGER CONVECTION...WHICH MIGHT CAUSE LOCALIZED
MINOR FLOODING OF URBAN/POOR DRAINAGE AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR ANZ350-353.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...NV
AVIATION...BC/JMC
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Sep 22, 5:29 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
629 PM EDT SAT SEP 22 2012
ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-
232230-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
629 PM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING
AHEAD OF A STRONG COLD FRONT...PARTICULARLY NORTH AND WEST OF NEW
YORK CITY. THE PRIMARY THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-179-232230-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
629 PM EDT SAT SEP 22 2012
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
IN ADDITION...AN ISOLATED STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE THIS EVENING AHEAD OF A STRONG COLD FRONT. THE PRIMARY
THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-353-CTZ006>008-010>012-NYZ078-079-232230-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
629 PM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-232230-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
629 PM EDT SAT SEP 22 2012
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Sep 22, 5:46 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
646 PM EDT SAT SEP 22 2012
NYZ067-222345-
ORANGE-
646 PM EDT SAT SEP 22 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHWESTERN ORANGE COUNTY...
AT 638 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A LINE OF HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS WERE DEVELOPING ACROSS NORTHEASTERN PENNSYLVANIA...AND
MOVING EAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR PORT JERVIS BY 735 PM.
NEAR OTISVILLE BY 740 PM.
5 MILES NORTHWEST OF UNIONVILLE BY 745 PM.
HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4160 7434
4164 7427 4163 7425 4128 7454 4135 7468
4140 7475 4142 7474 4144 7476 4149 7476
NVSpecial weather statement, Sep 22, 6:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT SAT SEP 22 2012
NYZ067-230030-
ORANGE-
738 PM EDT SAT SEP 22 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMINGBURG...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
6 MILES NORTH OF MONTGOMERY BY 755 PM.
NEAR WALDEN BY 800 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND GUSTY WINDS UP
TO 45 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7470 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4162 7413 4161 7407
4159 7405 4159 7395 4152 7399 4136 7469
4144 7476
NVSpecial weather statement, Sep 22, 7:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
801 PM EDT SAT SEP 22 2012
NJZ002-004-006-103>108-NYZ067-069-072-074-075-230100-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-ORANGE-RICHMOND
(STATEN IS.)-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
801 PM EDT SAT SEP 22 2012
...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT
BERGEN...ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...PASSAIC...RICHMOND (STATEN
ISLAND)...ROCKLAND...SOUTHERN ORANGE AND UNION COUNTIES...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS WESTERN NEW
JERSEY...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR PLAINFIELD BY 810 PM.
NEAR WEST MILFORD BY 815 PM.
NEAR MILLBURN BY 820 PM.
NEAR GOSHEN BY 825 PM.
NEAR WAYNE BY 830 PM.
NEAR ELIZABETH BY 835 PM.
BRIEF HEAVY DOWNPOURS AND WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED
WITH THIS LINE AS IT MOVES THROUGH.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7400 4057 7396 4056 7401 4061 7405
4052 7413 4049 7425 4060 7422 4059 7446
4066 7441 4067 7447 4074 7438 4090 7434
4091 7429 4090 7428 4099 7430 4104 7450
4109 7450 4120 7437 4132 7463 4135 7463
NVSpecial weather statement, Sep 22, 7:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT SAT SEP 22 2012
NJZ002-004-006-103>108-NYZ067>075-176>179-230130-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND
(STATEN IS.)-ROCKLAND-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
829 PM EDT SAT SEP 22 2012
...A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT
BERGEN...BRONX...EASTERN ORANGE...ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK
(MANHATTAN)...PASSAIC...PUTNAM...QUEENS...RICHMOND (STATEN
ISLAND)...ROCKLAND...UNION...WESTCHESTER AND WESTERN NASSAU
COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE
EXTENDING FROM WESTERN ORANGE COUNTY IN NEW YORK TO THE EASTERN
BORDER OF MORRIS COUNTY IN NEW JERSEY...MOVING EAST AT 30 MPH.
BRIEF HEAVY DOWNPOURS AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
LINE AS IT MOVES THROUGH.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4059 7421 4060 7438 4080 7437 4091 7429
4090 7428 4101 7438 4159 7438 4164 7427
4159 7396 4145 7399 4152 7365 4113 7366
4110 7372 4096 7366 4087 7376 4084 7366
4058 7366 4054 7394 4061 7405 4049 7425
NVThunderstorm Wind, Essex
- When
- September 22, 7:30 PM EST
- Where
- Essex County, 0.64 mi NW of Essex Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.827, -74.288
Tree limbs and wires were reported down along Roseland Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, September 22, 2012$1.2 million · 1 in hail · 47 events
- Damaging Winds in Ohio, September 22, 2012$177,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Ohio, September 22, 2012$66,000 · 1 in hail · 10 events
- Damaging Winds in Ohio, September 22, 2012$50,000 · 50 kt wind · 3 events
- Strong Wind in New York, September 22, 2012$23,000 · 3 events
- High Surf in Hawaii, September 22 to 24, 201211 events
- Hail and Damaging Wind in Pennsylvania, September 22, 2012$8,000 · 1 in hail · 4 events
- Hail in Michigan, September 22, 20120.88 in hail · 3 events
- Marine Thunderstorm Winds in Lake Ontario, September 22, 20122 events
- High Wind in Alaska, September 22, 201275 kt wind · 2 events
- Hail in Indiana, September 22, 20120.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 22, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412627.